# SDR IXXA96164

- Difficulty date: November 12, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N870BX
- Make and model: Doug DC-8-63F
- Aircraft serial: 46036
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Light Ballast
- Part number: 16435
- Condition: Overheated
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE IND TO LRD, AN ELECTRICAL BURNING SMELL WAS PRESENT IN THE COCKPIT.  THE CREW REPORTED THE SMELL DISIPATED WHEN THE WHITE COCKPIT LIGHTING WAS TURNED OFF.  MAINTENANCE DEFERRED THE COCKPIT WHITE LIGHTING, ATTRIBUTING THE SMELL TO THE CONTROL BALLAST.  (M)
